Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 52, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 17, 2014, 2:06 AM CDT. It took effect at Sep 17, 2014, 4:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2014, 2:06 AM CDT (07:06 UTC)
- In effect from
- Sep 17, 2014, 4:00 PM CDT
- Expired
- Sep 18, 2014, 4:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
845 WHUS73 KGRB 170706 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 206 AM CDT WED SEP 17 2014 ...GUSTY NORTHEAST WINDS WILL ACCOMPANY A COLD FRONT... .A COLD FRONT WILL MOVE ACROSS THE NEAR SHORE WATERS FROM NORTH TO SOUTH DURING THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL QUICKLY SHIFT FROM THE WEST TO NORTHEAST AND GUST TO 25 KNOTS. LMZ521-541-171515- /O.NEW.KGRB.SC.Y.0052.140917T2100Z-140918T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 206 AM CDT WED SEP 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT THURSDAY. * WINDS WILL SHIFT FROM THE WEST TO NORTHEAST AND INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...WILL INCREASE TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-171515- /O.NEW.KGRB.SC.Y.0052.140918T0000Z-140918T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 206 AM CDT WED SEP 17 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY. * WINDS WILL SHIFT FROM THE WEST TO NORTHEAST THIS EVENING AND INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES WILL INCREASE TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
279 WHUS73 KGRB 171450 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 950 AM CDT WED SEP 17 2014 ...GUSTY NORTHERLY WINDS EXPECTED BEHIND A COLD FRONT LATER THIS AFTERNOON INTO TONIGHT... .A COLD FRONT WILL MOVE ACROSS THE NEAR SHORE WATERS FROM NORTH TO SOUTH DURING THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL QUICKLY SHIFT FROM THE WEST TO NORTHEAST AND GUST TO 25 KNOTS. LMZ521-541-172300- /O.CON.KGRB.SC.Y.0052.140917T2100Z-140918T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 950 AM CDT WED SEP 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... * WINDS WILL SHIFT FROM THE WEST TO NORTHEAST AND INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...WILL INCREASE TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-172300- /O.CON.KGRB.SC.Y.0052.140918T0000Z-140918T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 950 AM CDT WED SEP 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY... * WINDS WILL SHIFT FROM THE WEST TO NORTHEAST THIS EVENING AND INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES WILL INCREASE TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ECKBERG
533 WHUS73 KGRB 172017 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 PM CDT WED SEP 17 2014 ...GUSTY NORTHERLY WINDS EXPECTED BEHIND A COLD FRONT TONIGHT... .A COLD FRONT WILL MOVE ACROSS THE NEAR SHORE WATERS FROM NORTH TO SOUTH DURING THE EVENING HOURS. WINDS WILL QUICKLY SHIFT FROM THE WEST TO NORTHEAST AND GUST TO 25 KNOTS. LMZ521-541-180430- /O.CON.KGRB.SC.Y.0052.140917T2100Z-140918T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 317 PM CDT WED SEP 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WINDS WILL SHIFT FROM THE WEST TO NORTHEAST AND INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...WILL INCREASE TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-180430- /O.CON.KGRB.SC.Y.0052.140918T0000Z-140918T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 317 PM CDT WED SEP 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY... * WINDS WILL SHIFT FROM THE WEST TO NORTHEAST TONIGHT AND INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES WILL INCREASE TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
465 WHUS73 KGRB 180148 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 848 PM CDT WED SEP 17 2014 ...GUSTY NORTHERLY WINDS EXPECTED BEHIND A COLD FRONT TONIGHT... .A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE NEAR SHORE WATERS FROM NORTH TO SOUTH TONIGHT. WINDS WILL QUICKLY SHIFT FROM THE WEST TO NORTHEAST AND GUST TO 25 KNOTS. LMZ521-541-180600- /O.CON.KGRB.SC.Y.0052.000000T0000Z-140918T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 848 PM CDT WED SEP 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WINDS NORTHEAST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...WILL INCREASE TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-180900- /O.CON.KGRB.SC.Y.0052.000000T0000Z-140918T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 848 PM CDT WED SEP 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WINDS NORTHEAST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES WILL INCREASE TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 10:33 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 16, 10:33 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1033 PM CDT TUE SEP 16 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 239 PM CDT TUE SEP 16 2014 TEMPERATURES AND SMALL PCPN CHANCES WILL BE THE MAIN FCST CONCERNS. A COLD FRONT OVER LAKE SUPERIOR WILL SAGE SOUTH TO NEAR THE WISCONSIN/UPPER PENINSULA BORDER LATE TONIGHT...THEN MOVE THROUGH THE FORECAST AREA WEDNESDAY AND WEDNESDAY EVENING. THE MAIN IMPACT SHOULD BE AN INCREASE IN CLOUD COVER...THOUGH A SMALL CHANCE OF SHOWERS IS WARRANTED OVER NORTHERN WI ON WEDS DUE TO THE PASSAGE OF A WEAK S/W TROF AND THE LFQ OF A 75 KT JET. TEMPERATURES WILL BE A LITTLE TRICKY TONIGHT...DUE TO INCREASING CLOUDS OVER THE NORTH...AND BOUNDARY LAYER WINDS OF 15-20 KTS PREVENTING A COMPLETE DECOUPLING OF THE WINDS. HAVE USED A BLEND OF THE TOP-PERFORMING GUIDANCE SETS FOR MIN TEMPS...WITH A FEW TWEAKS. SHOULD SEE MAINLY UPPER 30S AND LOWER 40S FOR MIN TEMPS... WITH SPOTTY MID 30S (AND PATCHY FROST) POSSIBLE. MAX TEMPS WILL WARM WELL INTO THE 60S IN ADVANCE OF THE FRONT ON WEDS...THOUGH SOME COOLING WILL BE FELT IN THE NORTH LATE IN THE DAY. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 239 PM CDT TUE SEP 16 2014 WILL PROBABLY SEE A PERIOD OF GUSTY NE WINDS IN THE FOX VALLEY AND LAKESHORE AREAS WEDS NGT...AND PERHAPS A NARROW BAND OF STRATUS...IN THE WAKE OF THE COLD FRONTAL PASSAGE. DRY CONDITIONS SHOULD PREVAIL THROUGH THURSDAY NIGHT...AS STRONG CANADIAN HIGH PRESSURE REMAINS RIDGED TO OUR NORTHEAST. BLO NORMAL TEMPERATURES ARE EXPECTED ON THURSDAY...THOUGH A MODERATING IN TEMPS IS EXPECTED AHEAD OF A COLD FRONT ON FRIDAY AND SATURDAY. HAVE CONTINUED WITH THE GENERAL IDEA OF THE PREVIOUS SEVERAL FORECASTS...WITH A CHANCE OF SHOWERS AND TSTMS ARRIVING AS RETURN FLOW STRENGTHENS OVER THE REGION ON FRIDAY. HAVE INCREASES POPS TO LIKELY OVER MAINLY OUR NW COUNTIES ON FRIDAY NGT AS THE COLD FRONT APPROACHES...THEN OVER THE ENTIRE FORECAST AS THE FRONTAL PASSAGE OCCURS ON SATURDAY. MODELS SHOW MARGINAL INSTABILITY AHEAD OF THE FRONT ON SATURDAY...WITH CAPE AROUND 1000 J/KG... BUT DECENT DEEP LAYER SHEAR (30-40 KTS). SUSPECT THAT ABUNDANT CLOUD COVER WILL PREVENT A SIGNIFICANT SEVERE WX EVENT. PCPN SHOULD TAPER OFF SATURDAY EVENING...WITH SCATTERED WRAP-AROUND SHOWERS LINGERING OVER NC WI ON SUN/SUN NGT. MODELS HAVE COME INTO BETTER AGREEMENT ON A STRONG UPPER LOW DROPPING INTO THE GREAT LAKES REGION EARLY NEXT WEEK. CANADIAN HIGH PRESSURE SHOULD KEEP THE REGION GENERALLY DRY...BUT COOL TEMPERATURES LOOK LIKE A GOOD BET. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1026 PM CDT TUE SEP 16 2014 VFR CONDITIONS EXPECTED TONIGHT INTO WEDNESDAY. ISOLATED LIGHT SHOWERS OR SPRINKLES WILL BE POSSIBLE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING WITH THE PASSAGE OF A WEAK FRONTAL SYSTEM. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......KIECKBUSCH AVIATION.......TDH
Hazardous weather outlook, Sep 16, 2:44 PM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 244 PM CDT TUE SEP 16 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 244 PM CDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY AREAS OF FROST ARE POSSIBLE OVER PARTS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM FRIDAY THROUGH SATURDAY EVENING...BUT IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THE STORMS WILL BECOME SEVERE. LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-171945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 244 PM CDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY GUSTY NORTHEAST WINDS AND BUILDING WAVES ARE POSSIBLE AS A COLD FRONT MOVES THROUGH THE REGION ON WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY MAY NEED TO BE ISSUED. GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL POSE A THREAT TO BOATERS WITH SMALL CRAFT FROM FRIDAY THROUGH SATURDAY EVENING. IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS DURING THIS SAME PERIOD. TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:46 PM CDT | Frost Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oneida | 12 hr |
| Sep 17, 2:46 PM CDT | Freeze Warning | GRB | Vilas | 12 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.